2016, 21(9): 2949-2967. doi: 10.3934/dcdsb.2016081

Equi-attraction and continuity of attractors for skew-product semiflows

1. 

Dpto. Ecuaciones Diferenciales y Análisis Numérico, Facultad de Matemáticas, Universidad de Sevilla, Campus Reina Mercedes, Apdo. de Correos 1160, 41080 Sevilla

2. 

Instituto de Ciências Matemáticas e de Computaçao, Universidade de São Paulo-Campus de São Carlos, Caixa Postal 668, 13560-970 São Carlos SP

3. 

Instituto de Ciências Matemáticas e de Computacao, Universidade de Săo Paulo-Campus de Săo Carlos, Caixa Postal 668, 13560-970 Săo Carlos SP, Brazil

4. 

Departamento de Ecuaciones Diferenciales y Análisis Numérico, Universidad de Sevilla, Apdo. de Correos 1160, 41080-Sevilla

Received  July 2015 Revised  November 2015 Published  October 2016

In this paper we prove the equivalence between equi-attraction and continuity of attractors for skew-product semi-flows, and equi-attraction and continuity of uniform and cocycle attractors associated to non-autonomous dynamical systems. To this aim proper notions of equi-attraction have to be introduced in phase spaces where the driving systems depend on a parameter. Results on the upper and lower-semicontinuity of uniform and cocycle attractors are relatively new in the literature, as a deep understanding of the internal structure of these sets is needed, which is generically difficult to obtain. The notion of lifted invariance for uniform attractors allows us to compare the three types of attractors and introduce a common framework in which to study equi-attraction and continuity of attractors. We also include some results on the rate of attraction to the associated attractors.
Citation: Tomás Caraballo, Alexandre N. Carvalho, Henrique B. da Costa, José A. Langa. Equi-attraction and continuity of attractors for skew-product semiflows. Discrete & Continuous Dynamical Systems - B, 2016, 21 (9) : 2949-2967. doi: 10.3934/dcdsb.2016081
References:
[1]

A. Babin and M. I. Vishik, Attractors of Evolution Equations,, North Holland, (1992).

[2]

M. C. Bortolan, A. N. Carvalho and J. A. Langa, Structure of attractors for skew product semiflows,, J. Differential Equations, 257 (2014), 490. doi: 10.1016/j.jde.2014.04.008.

[3]

T. Caraballo, A. N. Carvalho, J. A. Langa and F. Rivero, Existence of pullback attractors for pullback asymptotically compact processes,, Nonlinear Anal., 72 (2010), 1967. doi: 10.1016/j.na.2009.09.037.

[4]

T. Caraballo, J. C. Jara, J. A. Langa and Z. Liu, Morse decomposition of attractors for non-autonomous dynamical systems,, Adv. Nonlinear Stud., 13 (2013), 309. doi: 10.1515/ans-2013-0204.

[5]

T. Caraballo and J. A. Langa, On the upper semicontinuity of cocycle attractors for non-autonomous and random dynamical systems,, Dyn. Contin. Discrete Impuls. Syst. Ser. A Math. Anal., 10 (2003), 491.

[6]

A. N. Carvalho, J. A. Langa and J. C. Robinson, Attractors for Infinite-Dimensional Non-Autonomous Dynamical Systems,, Applied Mathematical Sciences, (2013). doi: 10.1007/978-1-4614-4581-4.

[7]

A. N. Carvalho, J. A. Langa and J. C. Robinson, On the continuity of pullback attractors for evolution processes,, Nonlinear Anal., 71 (2009), 1812. doi: 10.1016/j.na.2009.01.016.

[8]

A. N. Carvalho and J. A. Langa, Non-autonomous perturbation of autonomous semilinear differential equations: continuity of local stable and unstable manifolds,, J. Differential Equations, 233 (2007), 622. doi: 10.1016/j.jde.2006.08.009.

[9]

A. N. Carvalho and S. Piskarev, A general approximation scheme for attractors of abstract parabolic problems,, Numer. Funct. Anal. Optim., 27 (2006), 785. doi: 10.1080/01630560600882723.

[10]

V. V. Chephyzhov and M. I. Vishik, Attractors for Equations of Mathematical Physics,, American Mathematical Society Colloquium Publications, (2002).

[11]

J. W. Cholewa and T. Dlotko, Global Attractors in Abstract Parabolic Problems,, London Mathematical Society Lecture Note Series, (2000). doi: 10.1017/CBO9780511526404.

[12]

L. Desheng and P. E. Kloeden, Equi-attraction and the continuous dependence of pullback attractors on parameters,, Stoch. Dyn., 4 (2004), 373. doi: 10.1142/S0219493704001061.

[13]

J. K. Hale, Asymptotic Behavior of Dissipative Systems,, Mathematical Surveys and Monographs, (1988).

[14]

J. K. Hale, L. T. Magalhães and W. M. Oliva, An Introduction to Infinite-Dimensional Dynamical Systems-Geometric Theory,, Applied Mathematical Sciences Vol. 47, (1984). doi: 10.1007/0-387-22896-9_9.

[15]

J. K. Hale, X. B. Lin and G. Raugel, Upper semicontinuity of attractors for approximations of semigroups and partial differential equations,, Math. Comp. 50 (1988), 50 (1988), 89. doi: 10.1090/S0025-5718-1988-0917820-X.

[16]

J. K. Hale and G. Raugel, Lower semi-continuity of attractors of gradient systems and applications,, Ann. Mat. Pura Appl. 154 (1989), 154 (1989), 281. doi: 10.1007/BF01790353.

[17]

D. Henry, Geometric Theory of Semilinear Parabolic Equations,, Lecture Notes in Mathematics Vol. 840, (1981).

[18]

P. E. Kloeden, Pullback attractors of nonautonomous semidynamical systems,, Stoch. Dyn., 3 (2003), 101. doi: 10.1142/S0219493703000632.

[19]

P. E. Kloeden and M. Rasmussen, Nonautonomous Dynamical Systems,, Mathematical Surveys and Monographs, (2011). doi: 10.1090/surv/176.

[20]

O. Ladyzhenskaya, Attractors for Semigroups and Evolution Equations,, Cambridge University Press, (1991). doi: 10.1017/CBO9780511569418.

[21]

C. Pötzsche, Geometric Theory of Discrete Nonautonomous Dynamical Systems,, Lecture Notes in Mathematics, (2002). doi: 10.1007/978-3-642-14258-1.

[22]

J. C. Robinson, Infinite-dimensional Dynamical Systems,, Cambridge Texts in Applied Mathematics. Cambridge University Press, (2001). doi: 10.1007/978-94-010-0732-0.

[23]

R. J. Sacker and G. R. Sell, Skew-product flows, finite extensions of minimal transformation groups and almost periodic differential equations,, Bull. Amer. Math. Soc., 79 (1973), 802. doi: 10.1090/S0002-9904-1973-13325-7.

[24]

R. J. Sacker and G. R. Sell, Lifting properties in skew-product flows with applications to differential equations,, Mem. Amer. Math. Soc., 11 (1977).

[25]

R. J. Sacker, Skew-product Dynamical Systems,, Dynamical systems (Proc. Internat. Sympos., (1974), 175.

[26]

G. R. Sell and Y. You, Dynamics of Evolutionary Equations,, Applied Mathematical Sciences, (2002). doi: 10.1007/978-1-4757-5037-9.

[27]

R. Temam, Infinite-dimensional Dynamical Systems in Mechanics and Physics,, Second edition. Applied Mathematical Sciences, (1997). doi: 10.1007/978-1-4612-0645-3.

show all references

References:
[1]

A. Babin and M. I. Vishik, Attractors of Evolution Equations,, North Holland, (1992).

[2]

M. C. Bortolan, A. N. Carvalho and J. A. Langa, Structure of attractors for skew product semiflows,, J. Differential Equations, 257 (2014), 490. doi: 10.1016/j.jde.2014.04.008.

[3]

T. Caraballo, A. N. Carvalho, J. A. Langa and F. Rivero, Existence of pullback attractors for pullback asymptotically compact processes,, Nonlinear Anal., 72 (2010), 1967. doi: 10.1016/j.na.2009.09.037.

[4]

T. Caraballo, J. C. Jara, J. A. Langa and Z. Liu, Morse decomposition of attractors for non-autonomous dynamical systems,, Adv. Nonlinear Stud., 13 (2013), 309. doi: 10.1515/ans-2013-0204.

[5]

T. Caraballo and J. A. Langa, On the upper semicontinuity of cocycle attractors for non-autonomous and random dynamical systems,, Dyn. Contin. Discrete Impuls. Syst. Ser. A Math. Anal., 10 (2003), 491.

[6]

A. N. Carvalho, J. A. Langa and J. C. Robinson, Attractors for Infinite-Dimensional Non-Autonomous Dynamical Systems,, Applied Mathematical Sciences, (2013). doi: 10.1007/978-1-4614-4581-4.

[7]

A. N. Carvalho, J. A. Langa and J. C. Robinson, On the continuity of pullback attractors for evolution processes,, Nonlinear Anal., 71 (2009), 1812. doi: 10.1016/j.na.2009.01.016.

[8]

A. N. Carvalho and J. A. Langa, Non-autonomous perturbation of autonomous semilinear differential equations: continuity of local stable and unstable manifolds,, J. Differential Equations, 233 (2007), 622. doi: 10.1016/j.jde.2006.08.009.

[9]

A. N. Carvalho and S. Piskarev, A general approximation scheme for attractors of abstract parabolic problems,, Numer. Funct. Anal. Optim., 27 (2006), 785. doi: 10.1080/01630560600882723.

[10]

V. V. Chephyzhov and M. I. Vishik, Attractors for Equations of Mathematical Physics,, American Mathematical Society Colloquium Publications, (2002).

[11]

J. W. Cholewa and T. Dlotko, Global Attractors in Abstract Parabolic Problems,, London Mathematical Society Lecture Note Series, (2000). doi: 10.1017/CBO9780511526404.

[12]

L. Desheng and P. E. Kloeden, Equi-attraction and the continuous dependence of pullback attractors on parameters,, Stoch. Dyn., 4 (2004), 373. doi: 10.1142/S0219493704001061.

[13]

J. K. Hale, Asymptotic Behavior of Dissipative Systems,, Mathematical Surveys and Monographs, (1988).

[14]

J. K. Hale, L. T. Magalhães and W. M. Oliva, An Introduction to Infinite-Dimensional Dynamical Systems-Geometric Theory,, Applied Mathematical Sciences Vol. 47, (1984). doi: 10.1007/0-387-22896-9_9.

[15]

J. K. Hale, X. B. Lin and G. Raugel, Upper semicontinuity of attractors for approximations of semigroups and partial differential equations,, Math. Comp. 50 (1988), 50 (1988), 89. doi: 10.1090/S0025-5718-1988-0917820-X.

[16]

J. K. Hale and G. Raugel, Lower semi-continuity of attractors of gradient systems and applications,, Ann. Mat. Pura Appl. 154 (1989), 154 (1989), 281. doi: 10.1007/BF01790353.

[17]

D. Henry, Geometric Theory of Semilinear Parabolic Equations,, Lecture Notes in Mathematics Vol. 840, (1981).

[18]

P. E. Kloeden, Pullback attractors of nonautonomous semidynamical systems,, Stoch. Dyn., 3 (2003), 101. doi: 10.1142/S0219493703000632.

[19]

P. E. Kloeden and M. Rasmussen, Nonautonomous Dynamical Systems,, Mathematical Surveys and Monographs, (2011). doi: 10.1090/surv/176.

[20]

O. Ladyzhenskaya, Attractors for Semigroups and Evolution Equations,, Cambridge University Press, (1991). doi: 10.1017/CBO9780511569418.

[21]

C. Pötzsche, Geometric Theory of Discrete Nonautonomous Dynamical Systems,, Lecture Notes in Mathematics, (2002). doi: 10.1007/978-3-642-14258-1.

[22]

J. C. Robinson, Infinite-dimensional Dynamical Systems,, Cambridge Texts in Applied Mathematics. Cambridge University Press, (2001). doi: 10.1007/978-94-010-0732-0.

[23]

R. J. Sacker and G. R. Sell, Skew-product flows, finite extensions of minimal transformation groups and almost periodic differential equations,, Bull. Amer. Math. Soc., 79 (1973), 802. doi: 10.1090/S0002-9904-1973-13325-7.

[24]

R. J. Sacker and G. R. Sell, Lifting properties in skew-product flows with applications to differential equations,, Mem. Amer. Math. Soc., 11 (1977).

[25]

R. J. Sacker, Skew-product Dynamical Systems,, Dynamical systems (Proc. Internat. Sympos., (1974), 175.

[26]

G. R. Sell and Y. You, Dynamics of Evolutionary Equations,, Applied Mathematical Sciences, (2002). doi: 10.1007/978-1-4757-5037-9.

[27]

R. Temam, Infinite-dimensional Dynamical Systems in Mechanics and Physics,, Second edition. Applied Mathematical Sciences, (1997). doi: 10.1007/978-1-4612-0645-3.

[1]

P.E. Kloeden, Pedro Marín-Rubio. Equi-Attraction and the continuous dependence of attractors on time delays. Discrete & Continuous Dynamical Systems - B, 2008, 9 (3&4, May) : 581-593. doi: 10.3934/dcdsb.2008.9.581

[2]

P.E. Kloeden, Victor S. Kozyakin. The perturbation of attractors of skew-product flows with a shadowing driving system. Discrete & Continuous Dynamical Systems - A, 2001, 7 (4) : 883-893. doi: 10.3934/dcds.2001.7.883

[3]

Juan A. Calzada, Rafael Obaya, Ana M. Sanz. Continuous separation for monotone skew-product semiflows: From theoretical to numerical results. Discrete & Continuous Dynamical Systems - B, 2015, 20 (3) : 915-944. doi: 10.3934/dcdsb.2015.20.915

[4]

Sylvia Novo, Carmen Núñez, Rafael Obaya, Ana M. Sanz. Skew-product semiflows for non-autonomous partial functional differential equations with delay. Discrete & Continuous Dynamical Systems - A, 2014, 34 (10) : 4291-4321. doi: 10.3934/dcds.2014.34.4291

[5]

Saša Kocić. Reducibility of skew-product systems with multidimensional Brjuno base flows. Discrete & Continuous Dynamical Systems - A, 2011, 29 (1) : 261-283. doi: 10.3934/dcds.2011.29.261

[6]

Bogdan Sasu, A. L. Sasu. Input-output conditions for the asymptotic behavior of linear skew-product flows and applications. Communications on Pure & Applied Analysis, 2006, 5 (3) : 551-569. doi: 10.3934/cpaa.2006.5.551

[7]

Peng Sun. Measures of intermediate entropies for skew product diffeomorphisms. Discrete & Continuous Dynamical Systems - A, 2010, 27 (3) : 1219-1231. doi: 10.3934/dcds.2010.27.1219

[8]

Hongyong Cui, Mirelson M. Freitas, José A. Langa. On random cocycle attractors with autonomous attraction universes. Discrete & Continuous Dynamical Systems - B, 2017, 22 (9) : 3379-3407. doi: 10.3934/dcdsb.2017142

[9]

Julia Brettschneider. On uniform convergence in ergodic theorems for a class of skew product transformations. Discrete & Continuous Dynamical Systems - A, 2011, 29 (3) : 873-891. doi: 10.3934/dcds.2011.29.873

[10]

Àlex Haro. On strange attractors in a class of pinched skew products. Discrete & Continuous Dynamical Systems - A, 2012, 32 (2) : 605-617. doi: 10.3934/dcds.2012.32.605

[11]

Antônio Luiz Pereira, Severino Horácio da Silva. Continuity of global attractors for a class of non local evolution equations. Discrete & Continuous Dynamical Systems - A, 2010, 26 (3) : 1073-1100. doi: 10.3934/dcds.2010.26.1073

[12]

Ting Li. Pullback attractors for asymptotically upper semicompact non-autonomous multi-valued semiflows. Communications on Pure & Applied Analysis, 2007, 6 (1) : 279-285. doi: 10.3934/cpaa.2007.6.279

[13]

Julia García-Luengo, Pedro Marín-Rubio, José Real. Regularity of pullback attractors and attraction in $H^1$ in arbitrarily large finite intervals for 2D Navier-Stokes equations with infinite delay. Discrete & Continuous Dynamical Systems - A, 2014, 34 (1) : 181-201. doi: 10.3934/dcds.2014.34.181

[14]

Ethan Akin. On chain continuity. Discrete & Continuous Dynamical Systems - A, 1996, 2 (1) : 111-120. doi: 10.3934/dcds.1996.2.111

[15]

Mauro Patrão, Luiz A. B. San Martin. Morse decomposition of semiflows on fiber bundles. Discrete & Continuous Dynamical Systems - A, 2007, 17 (3) : 561-587. doi: 10.3934/dcds.2007.17.561

[16]

M. W. Hirsch, Hal L. Smith. Asymptotically stable equilibria for monotone semiflows. Discrete & Continuous Dynamical Systems - A, 2006, 14 (3) : 385-398. doi: 10.3934/dcds.2006.14.385

[17]

Giuseppina D’Aguì, Salvatore A. Marano, Nikolaos S. Papageorgiou. Multiple solutions to a Neumann problem with equi-diffusive reaction term. Discrete & Continuous Dynamical Systems - S, 2012, 5 (4) : 765-777. doi: 10.3934/dcdss.2012.5.765

[18]

Roy Adler, Bruce Kitchens, Michael Shub. Stably ergodic skew products. Discrete & Continuous Dynamical Systems - A, 1996, 2 (3) : 349-350. doi: 10.3934/dcds.1996.2.349

[19]

Jory Griffin, Jens Marklof. Limit theorems for skew translations. Journal of Modern Dynamics, 2014, 8 (2) : 177-189. doi: 10.3934/jmd.2014.8.177

[20]

Min He. On continuity in parameters of integrated semigroups. Conference Publications, 2003, 2003 (Special) : 403-412. doi: 10.3934/proc.2003.2003.403

2017 Impact Factor: 0.972

Metrics

  • PDF downloads (7)
  • HTML views (0)
  • Cited by (0)

[Back to Top]